Healthcare workers using Hydroxychloroquine develops skin pr
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
According to Dr. Kabir Sardana, professor of dermatology at Ram Manohar Lohia (RML) hospital in New Delhi, they have come across healthcare workers using the Hydroxychloroquine as a preventive developing skin problem such as raised itchy eruptions, swelling of face, itching of body, itching of palms and soles, and rash involving the trunk.

“It was a chance finding. We received six patients, all of them healthcare workers managing Covid-19 patients, who complained about skin problems. Tests showed four of them had developed the problem due to HCQ use while two others due to other factors,” Dr. Sardana told TOI.

He added that when they investigated further, it was found that a number of patients who had been reporting with similar skin problems also had a history of taking HCQ without prescription.

It took nearly two to three weeks for the skin reaction to subside. Patients with severe itching required oral steroids, the doctor said.

Dr. Sardana said healthcare workers taking HCQ should be aware that even a weekly dose — approved by the Indian Council of Medical Research — can cause a skin rash.

The results of the study conducted by RML on the side-effects of HCQ use in healthcare workers have been published in the Journal of Dermatological Treatment.

Read complete study here:https://www.tandfonline.com/doi/full/10.1080/09546634.2020.1781041

Source: https://health.economictimes.indiatimes.com/news/diagnostics/rash-of-trouble-hcq-sparks-new-worry/76615496
s●i p●●●a and 5 others like this8 shares
Like
Comment
Share